Alert archive / New York / Flash Flood Warnings in 2013
Flash Flood Warning 8, NWS Burlington, VT
NWS Burlington, VT issued this flash flood warning at Jun 25, 2013, 4:35 PM EDT for Clinton County, New York. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2013, 4:35 PM EDT (20:35 UTC)
- Expired
- Jun 25, 2013, 11:19 PM EDT
- In force
- 7 hr
- Issued by
- NWS Burlington, VT
- Area
- Storm-based polygon
- Flood severity
- None
County Clinton County, NY
The radar
The Burlington radar (KCXX), 57 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.6 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 70 J/kg
- Mixed-layer CIN
- -219 J/kg
- Mixed-layer LCL
- 1104 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
648
WGUS51 KBTV 252035
FFWBTV
NYC019-252330-
/O.NEW.KBTV.FF.W.0008.130625T2035Z-130625T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
435 PM EDT TUE JUN 25 2013
THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL CLINTON COUNTY IN NORTHERN NEW YORK...
* UNTIL 730 PM EDT.
* AT 430 PM EDT...FLASH FLOODING WAS REPORTED IN THE TOWN OF
DANNEMORA. SMALL CREEKS AND STREAMS WILL QUICKLY LEAVE THEIR
BANKS. CULVERTS AND ROADSIDE DITCHES WILL BE OVERWHELMED BY
WATER. ROAD WASHOUTS ARE POSSIBLE...ESPECIALLY ON BACK ROADS AND
UNPAVED SURFACES.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DANNEMORA...SARANAC AND CLAYBURG OF CENTRAL CLINTON COUNTY.
IF YOU ENCOUNTER FLOODING...SEEK HIGHER GROUND IMMEDIATELY. WHEN YOU
CAN DO SO SAFELY PLEASE REPORT ANY FLOODING TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7 9...OR BY SUBMITTING
A STORM REPORT AT WEATHER.GOV/BURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY AWAY FROM FLOOD WATERS. MOVE TO HIGHER GROUND IF YOU ARE
THREATENED BY FLOODING OR ARE DIRECTED BY EMERGENCY OFFICIALS. DO NOT
DRIVE INTO AREAS WHERE THE WATER COVERS THE ROADWAY...THE ROAD MAY BE
WASHED AWAY BENEATH THE WATER SURFACE...AND IT ONLY TAKES A FEW
INCHES OF FLOWING WATER TO CARRY AWAY YOUR VEHICLE. MOST FLOOD DEATHS
OCCUR IN AUTOMOBILES...MAKE THE SMART CHOICE...TURN AROUND...DONT
DROWN.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING...
AND IMMEDIATE ACTION MUST BE TAKEN TO PROTECT LIFE AND PROPERTY.
&&
LAT...LON 4479 7358 4458 7358 4458 7395 4465 7396
4470 7396 4471 7399 4473 7399 4476 7399
$$
KGM2 follow-up statements
584
WGUS51 KBTV 252322
FFWBTV
NYC019-260530-
/O.EXT.KBTV.FF.W.0008.000000T0000Z-130626T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
722 PM EDT TUE JUN 25 2013
THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
CENTRAL CLINTON COUNTY IN NORTHERN NEW YORK...
* UNTIL 130 AM EDT WEDNESDAY.
* AT 710 PM EDT...ALTHOUGH HEAVY RAINFALL FROM PRIOR THUNDERSTORMS
HAS ENDED...IMPACTS FROM FLASH FLOODING CONTINUE. ROUTE 374
BETWEEN HUGH HERRON ROAD AND PLANK ROAD IN DANNEMORA REMAINS
CLOSED DUE TO ROAD WASHOUT. ADDITIONAL ROAD WASHOUTS ARE
POSSIBLE...ESPECIALLY ON BACK ROADS AND UNPAVED SURFACES.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DANNEMORA...SARANAC AND CLAYBURG OF CENTRAL CLINTON COUNTY.
IF YOU ENCOUNTER FLOODING...SEEK HIGHER GROUND IMMEDIATELY. WHEN YOU
CAN DO SO SAFELY PLEASE REPORT ANY FLOODING TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7 9...OR BY SUBMITTING
A STORM REPORT AT WEATHER.GOV/BURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY AWAY FROM FLOOD WATERS. MOVE TO HIGHER GROUND IF YOU ARE
THREATENED BY FLOODING OR ARE DIRECTED BY EMERGENCY OFFICIALS. DO NOT
DRIVE INTO AREAS WHERE THE WATER COVERS THE ROADWAY...THE ROAD MAY BE
WASHED AWAY BENEATH THE WATER SURFACE...AND IT ONLY TAKES A FEW
INCHES OF FLOWING WATER TO CARRY AWAY YOUR VEHICLE. MOST FLOOD DEATHS
OCCUR IN AUTOMOBILES...MAKE THE SMART CHOICE...TURN AROUND...DONT
DROWN.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING...
AND IMMEDIATE ACTION MUST BE TAKEN TO PROTECT LIFE AND PROPERTY.
&&
LAT...LON 4479 7358 4458 7358 4458 7395 4465 7396
4470 7396 4471 7399 4473 7399 4476 7399
$$
LOCONTO059
WGUS71 KBTV 260319
FFSBTV
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1119 PM EDT TUE JUN 25 2013
NYC019-260323-
/O.CAN.KBTV.FF.W.0008.000000T0000Z-130626T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLINTON NY-
1119 PM EDT TUE JUN 25 2013
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL CLINTON
COUNTY...
THE FLASH FLOOD THREAT HAS ENDED. REPORTS FROM COUNTY OFFICIALS
INDICATE THAT ROUTE 374 BETWEEN HUGH HERRON ROAD AND PLANK ROAD IN
DANNEMORA HAS BEEN RE-OPENED. HOWEVER...THE HAZARDS CREATED BY
FLOODING WILL REMAIN. STREAMS WILL CONTINUE TO RUN HIGH...AND
ROADS...BRIDGES AND CULVERTS MAY HAVE BEEN WASHED OUT. OBEY ALL ROAD
CLOSURE SIGNS...THEY ARE THERE FOR YOUR SAFETY...AND DO NOT DRIVE
THROUGH DAMAGED AREAS.
LAT...LON 4479 7358 4458 7358 4458 7395 4465 7396
4470 7396 4471 7399 4473 7399 4476 7399
$$
LOCONTOWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 1:45 PM EDT, 2 hours 50 minutes earlier.
Area forecast discussion, Jun 25, 1:45 PM EDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 145 PM EDT TUE JUN 25 2013 .SYNOPSIS... THE WARM AND HUMID WEATHER PATTERN WILL CONTINUE ACROSS THE NORTH COUNTRY THROUGH THIS WEEKEND...WITH A CHANCE OF SHOWERS AND THUNDERSTORMS EVERYDAY THROUGH THIS WEEKEND. SOME SHOWERS AND THUNDERSTORMS TODAY WILL PRODUCE HAIL...GUSTY WINDS AND LOCALLY HEAVY RAINFALL. MORE HEAVY RAINFALL IS POSSIBLE THURSDAY AFTERNOON AND THURSDAY NIGHT. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... AS OF 111 PM EDT TUESDAY...ADJUSTED HOURLY PARAMETERS SUCH AS TEMPS/POPS WITH LATEST UPDATE. BASED ON INCREASED COVERAGE OF SHOWERS AND STORMS OVER NORTHERN NEW YORK...RAISED POPS A BIT IN SOME AREAS. ATMOSPHERE CONTINUES TO DESTABILIZE AS TEMPS WARM INTO THE MID AND PERHAPS UPPER 80S THIS AFTERNOON. THREAT OF STRONGER STORMS WILL INCREASE AS THEY ENTER A MORE FAVORABLE ENVIRONMENT. GOING FORECAST HAS THIS COVERED WITH ENHANCED WORDING. EXPECT COVERAGE OF STORMS TO CONTINUE TO INCREASE AND THEN MOVE SOUTHEAST ACROSS THE FORECAST AREA THIS PM/EVENING. MAIN THREATS WILL BE STRONG WINDS AND HEAVY RAINFALL...WITH SOME HAIL ALSO POSSIBLE. EARLIER DISCUSSION FROM 435 AM EDT TUESDAY...RATHER QUIET WEATHER ACROSS THE REGION EARLY THIS MORNING WITH SOME PATCHY DENSE VALLEY FOG ACROSS EASTERN AND NORTHEAST VERMONT. TODAY WILL BE ANOTHER DAY SIMILAR TO THE LAST 2 DAYS WITH MORE SHOWERS AND THUNDERSTORMS LIKELY DEVELOPING...MAINLY FROM MIDDAY THROUGH THIS AFTERNOON. HAVE GONE WITH LIKELY POPS FOR TODAY. COMPOSITE RADAR LOOP ALREADY SHOWING SOME THUNDERSTORMS ACROSS SOUTHEAST ONTARIO AT THIS TIME MOVING NORTHEAST. AGAIN...EXPECTING HIGHS IN THE 80S TODAY. CONDITIONS AGAIN DESTABILIZE ACROSS THE REGION TODAY DURING DAYLIGHT SURFACE HEATING...AND THUS ANOTHER ROUND FOR SOME SHOWERS AND THUNDERSTORMS. HAVE PUT IN ENHANCED WORDING IN THE FORECAST FOR HAIL...GUSTY WINDS AND LOCALLY HEAVY RAINFALL. BUFKIT FORECAST SOUNDINGS SHOWING PRECIPITABLE WATER VALUES OVER 1.5 INCHES BY THIS AFTERNOON...SO SOME LOCALLY HEAVY RAINFALL IS POSSIBLE. SPC HAS THE REGION IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY. && .SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/... AS OF 435 AM EDT TUESDAY...SHOWERS AND THUNDERSTORMS SHOULD DIMINISH BY MIDNIGHT TONIGHT DUE TO THE LOSS OF DAYTIME SURFACE HEATING. ALSO...EXPECTING PATCHY FOG TO DEVELOP LATE TONIGHT...ESPECIALLY IN THOSE AREAS THAT RECEIVE RAINFALL TODAY. MORE SHOWERS AND THUNDERSTORMS WILL AGAIN DEVELOP ON WEDNESDAY...BUT DO NOT LOOK AT THIS TIME TO APPROACH SEVERE LIMITS. EXPECTING ANY THUNDERSTORM ACTIVITY ON WEDNESDAY WILL DIMINISH WITH THE LOSS OF DAYTIME SURFACE HEATING WEDNESDAY NIGHT. ALSO...MODEL SHOWING A MID LEVEL DRY SLOT TO MOVE INTO THE REGION LATE WEDNESDAY AFTERNOON. ON THURSDAY...MODEL SHOW A DIGGING UPPER TROUGH OVER THE GREAT LAKES. THIS UPPER TROUGH WILL HELP TO PULL A LOT OF MOISTURE NORTHEAST INTO THE REGION FROM THURSDAY AND BEYOND...ESPECIALLY FROM THE SOUTHEASTERN U.S. BUFKIT FORECAST SOUNDINGS SHOW PRECIPITABLE WATER VALUES TO CLIMB TO JUST OVER 2 INCHES THURSDAY AFTERNOON...SO THE MAIN THREAT THURSDAY AFTERNOON AND BEYOND WILL BE HEAVY RAINFALL. IF LATER MODEL RUNS CONTINUE TO SHOW THIS TREND...THEN A FLASH FLOOD WATCH MAY NEED TO BE ISSUED. HAVE PUT IN ENHANCED WORDING IN THE FORECAST FOR THURSDAY AFTERNOON FOR HEAVY RAINFALL. && .LONG TERM /FRIDAY THROUGH MONDAY/... AS OF 145 PM EDT TUESDAY...UNSETTLED WEATHER PATTERN PERSISTS WITH THREATS OF SHOWERS AND THUNDERSTORMS EACH DAY AS WARM AND HUMID CONDITIONS CONTINUE. UPPER LEVEL TROUGH CONTINUES TO DIG SOUTHWARD ACROSS THE EASTERN HALF OF THE COUNTRY BECOMING A CLOSED LOW AS A BERMUDA HIGH REMAINS IN PLACE TO THE EAST IN THE ATLANTIC AND ANOTHER RIDGE OF HIGH PRESSURE OVER THE WRN HALF OF THE USA STRENGTHENS. SEVERAL SHORTWAVES/PIECES OF ENERGY ROTATE ABOUT THE AFOREMENTIONED TROUGH WITH CONTINUAL S-SW FLOW USHERING IN WARM MOIST AIR. ECMWF SHOWS JET AT 250MB VARYING IN STRENGTH BUT PERSISTENTLY KEEPING SW FLOW OVER THE AREA FOR THE ENTIRE PERIOD. MODEL GUIDANCE CONTINUES TO SHOW PWATS OF 1-2 INCHES...WITH HIGHEST PWATS EXPECTED LATE SATURDAY INTO SUNDAY. 12Z GFS BACKS OFF ON PRECIP FOR SUNDAY INTO MONDAY...BRINGING A DRY SLOT OVER THE AREA WITH POSITIVELY TILTING OF THE UPPER LEVEL TROUGH. BUT PLENT LY OF VORTICITY CONTINUES TO AFFECT THE AREA WITH PWATS REMAINING ABOVE AN INCH...SO WILL LEAN TOWARD HPC AND 00Z ECMWF GUIDANCE. THE POTENTIAL FOR FLASH FLOODING AND MAIN STEM RIVER FLOODING WILL NEED TO BE WATCHED VERY CLOSELY AS WE HEAD INTO THE WEEKEND...GIVEN THE PROGGED SYNOPTIC PATTERN AND AVAILABLE MOISTURE AND SATURATED ANTECEDENT CONDITIONS FROM SEVERAL DAYS OF RAINFALL. MAX TEMPS GENERALLY IN THE 70S TO L80S AND MIN TEMPS RANGE FROM M50S TO M60S WITH MUGGY...STAGNANT AIR. FOG DEVELOPMENT POSSIBLE EVERY NIGHT/EARLY MORNING WITH THE WARM MOIST AIR. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... THROUGH 18Z WEDNESDAY...VFR CONDITIONS AT ALL TAF SITES WILL SEE MORE SCT SHOWERS AND THUNDERSTORMS PRODUCING IFR/LIFR...ESP THIS AFTN AS ATMOSPHERE HAS ALREADY BEGUN TO DESTABILIZE. AVIATION CHALLENGE WILL BE TIMING AND AREAL COVERAGE/INTENSITY OF SHOWERS/STORMS TODAY. SHRA/TSRA HAVE DEVELOPED OVER NRN NY AND SW ONTARIO MOVING EASTWARD...WITH KMSS/KSLK/KPBG/KBTV ALREADY SEEING TCU...DSNT LGT AND VCTS. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING LOCALIZED GUSTY WINDS...BRIEF HEAVY DOWN POURS...FREQUENT LIGHTNING...AND ASSOCIATED BRIEF PERIOD OF IFR/LIFR CONDITIONS. IN ADDITION...LOCALIZED AREAS OF WIND SHEAR WILL BE POSSIBLE IN AND NEAR THUNDERSTORM ACTIVITY TODAY...ESPECIALLY AS SEVERAL OUTFLOW BOUNDARIES DEVELOP. THE OVERALL AREAL COVERAGE/INTENSITY OF SHOWERS/STORMS WILL WEAKEN AFT 00Z WED...WITH SOME FOG/BR DEVELOPMENT POSSIBLE AFT...06Z WED IFR/LIFR AT KMPV/KSLK....06Z-08Z MVFR AT KBTV/KPBG/KMSS. FLOW LOOKS TO BE WEAKER THAN LAST NIGHT SO THERES MORE CONFIDENCE IN BR/FG DEVELOPMENT. ALL TAF SITE WILL IMPROVE TO VFR BY LATE MORNING BEFORE MORE SHOWERS/STORMS DEVELOP EARLY MONDAY AFTERNOON. OUTLOOK 18Z WEDNESDAY THROUGH SUNDAY...UNSETTLE PATTERN CONTINUES AS THE DEVELOPMENT OF A DEEP TROF ACROSS THE EASTERN CONUS WILL PRODUCE NUMEROUS ROUNDS OF SHOWERS/STORMS...EACH AFTN/EVENING...WITH OCCASIONAL MVFR/IFR CONDITIONS POSSIBLE IN THE HEAVIER STORMS. OVERNIGHT/EARLY MORNING FOG/BR WITH MVFR/IFR WILL BE POSSIBLE MAINLY AT KMPV/KSLK...ESPECIALLY IF RAIN OCCURS THE PREVIOUS AFTN. IN ADDITION...SOME GUSTY SOUTH TO SOUTHEAST WINDS WILL BE POSSIBLE...ESPECIALLY AT RUTLAND ON FRIDAY AFTN...WITH LOCALIZED AREAS OF WIND SHEAR AND TURBULENCE POSSIBLE. && .HYDROLOGY... SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS TODAY WILL PRODUCE LOCALIZED VERY HEAVY RAINFALL AND THE POTENTIAL FOR ISOLATED FLASH FLOODING. IN ADDITION...SOME MINOR URBAN POOR DRAINAGE FLOODING WILL BE POSSIBLE...ALONG WITH PONDING OF WATER IN LOW LYING AREAS AND SHARP RISES ON SMALLER STREAMS AND RIVERS. ADDITIONAL HEAVY RAINFALL IS LIKELY FOR THURSDAY INTO THE WEEKEND...WITH THE INCREASED THREAT FOR FLOODING . STILL SOME UNCERTAINTY ON THE EXACT TIMING...PLACEMENT AND AMOUNT OF RAINFALL...BUT CURRENT FORECASTS SUGGEST AN ADDITIONAL 1 TO 3 INCHES IS LIKELY BY SATURDAY ACROSS MOST OF THE NORTH COUNTRY. THIS WILL CAUSE SIGNIFICANT RISES ON LOCAL WATERWAYS...WITH SOME FLOODING POSSIBLE. PLEASE STAY TUNED FOR LATER STATEMENTS AND FORECASTS ON THIS DEVELOPING WEATHER SITUATION. && .EQUIPMENT... AS OF 133 PM EDT MONDAY...THE AUTOMATED WEATHER OBSERVING SYSTEM (AWOS) AT THE RUTLAND-SOUTHERN VERMONT REGIONAL AIRPORT (KRUT) HAS NOT SENT OUT A METAR OBSERVATION SINCE 0155Z/MONDAY. THE FAA AOCC WHICH HAS MAINTENANCE RESPONSIBILITY FOR THIS SITE HAS OPENED UP A TROUBLE TICKET FOR THIS SITE...AND CREWS ARE CURRENTLY WORKING ON IT. THERE IS NO ESTIMATION AT THIS TIME AS TO WHEN THIS PROBLEM WILL BE FIXED. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...WGH NEAR TERM...WGH/RJS SHORT TERM...WGH LONG TERM...KGM/TABER AVIATION...KGM/TABER HYDROLOGY... EQUIPMENT...KGM
Hazardous weather outlook, Jun 25, 3:37 AM EDT, 12 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 337 AM EDT TUE JUN 25 2013 NYZ026>031-034-035-087-VTZ001>012-016>019-260745- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 337 AM EDT TUE JUN 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS WITH ISOLATED THUNDERSTORMS WILL DEVELOP ACROSS NORTHERN NEW YORK THIS MORNING...AND INCREASE IN AREAL COVERAGE AND INTENSITY BY NOON TODAY. SOME STORMS ARE EXPECTED TO BECOME STRONG TO SEVERE BY EARLY THIS AFTERNOON AS THEY INTERACT WITH SURFACE HEATING AND INSTABILITY ACROSS THE NORTH COUNTRY. THE PRIMARY SEVERE WEATHER THREAT WILL BE LOCALIZED STRONG AND DAMAGING WIND GUSTS AND HAIL UP TO ONE INCH IN DIAMETER ASSOCIATED WITH THESE MULTIPLE STORMS. IN ADDITION...LOCALIZED VERY HEAVY RAINFALL IS LIKELY...WHICH MAY CAUSE ISOLATED FLASH FLOODING AND MINOR POOR DRAINAGE FLOODING IN URBAN AREAS. THE THUNDERSTORMS SHOULD WEAKEN BY SUNSET. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE THREAT FOR ADDITIONAL HEAVY RAINFALL ASSOCIATED WITH SHOWERS AND THUNDERSTORMS IS LIKELY WEDNESDAY THROUGH SATURDAY. GIVEN THE RECENT RAINFALL AND SATURATED SOILS...THE POTENTIAL FOR FLASH FLOODING IS POSSIBLE ON THURSDAY AND FRIDAY. IN ADDITION...SHARP RISES ON LOCAL STREAMS AND RIVERS ARE LIKELY...WITH THE POTENTIAL FOR SOME MINOR MAIN STEM FLOODING. A FLASH FLOOD WATCH MAYBE NEEDED FOR LATER THIS WEEK. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER UPDATES ON THIS SITUATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 25, 4:03 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
403 PM EDT TUE JUN 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0402 PM TSTM WND DMG 2 W MILTON 44.62N 73.17W
06/25/2013 CHITTENDEN VT NWS EMPLOYEE
TREE DOWN AT EXIT 16 IN MILTON
&&
EVENT NUMBER BTV1300167
JNSpecial weather statement, Jun 25, 4:13 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
413 PM EDT TUE JUN 25 2013
NYZ028-030-031-252215-
EASTERN CLINTON NY-SOUTHERN FRANKLIN NY-WESTERN CLINTON NY-
413 PM EDT TUE JUN 25 2013
...HEAVY RAINFALL HAS FALLEN ACROSS CENTRAL CLINTON AND NORTHEASTERN
FRANKLIN COUNTIES AND MAY CAUSE PONDING OF WATER ON ROADS AND IN
POOR DRAINAGE AREAS...
AT 406 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THUNDERSTORMS PRODUCING HEAVY RAINFALL NEAR CHAZY LAKE...HAVE
PRODUCED OVER AN INCH OF RAIN IN AREAS. THIS VERY HEAVY RAIN WILL
CAUSE WATER TO POND ON ROADS AND IN POOR DRAINAGE AREAS. THERE MAY
BE RAPID RISES ON SMALL STREAMS AND CREEKS.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
ELLENBURG DEPOT...SARANAC...MOFFITTSVILLE...DANNEMORA...
PEASLEEVILLE...JERICHO...CADYVILLE...WEST PLATTSBURGH...
MORRISONVILLE...EXIT 37 I87...EXIT 36 I87...EXIT 38 I87...
BE CAREFUL WHEN DRIVING. PONDING WATER ON ROADWAYS CAN CREATE
DANGEROUS DRIVING CONDITIONS...AND HEAVY RAINFALL WILL REDUCE
VISIBILITY.
LAT...LON 4495 7380 4492 7379 4479 7336 4466 7337
4462 7339 4459 7337 4458 7339 4460 7398
4491 7416 4495 7409
KGMLocal storm report, Jun 25, 4:24 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
424 PM EDT TUE JUN 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0236 PM TSTM WND DMG SOUTH HERO 44.65N 73.30W
06/25/2013 GRAND ISLE VT BROADCAST MEDIA
POWERLINES DOWN
&&
EVENT NUMBER BTV1300168
JNSpecial weather statement, Jun 25, 4:31 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
431 PM EDT TUE JUN 25 2013
VTZ009-011-012-018-019-252230-
EASTERN ADDISON VT-EASTERN RUTLAND VT-WESTERN ADDISON VT-
WESTERN RUTLAND VT-WINDSOR VT-
431 PM EDT TUE JUN 25 2013
...HEAVY RAINFALL WILL CONTINUE TO MOVE THROUGH NORTHERN
RUTLAND...NORTHWESTERN WINDSOR AND SOUTHERN ADDISON COUNTIES...
AT 420 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS PRODUCING HEAVY RAINFALL WILL CONTINUE TO MOVE ACROSS
NORTHERN RUTLAND...NORTHERN WINDSOR AND SOUTHERN ADDISON COUNTIES.
OVER ONE AND A HALF INCHES OF RAIN HAS ALREADY FALLEN ACROSS
PORTIONS OF THE AREA.
VERY HEAVY RAIN WILL CAUSE WATER TO POND ON ROADS AND IN POOR
DRAINAGE AREAS. THERE MAY BE RAPID RISES ON SMALL STREAMS AND CREEKS.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
BRANDON...BRANBURY STATE PARK...FOREST DALE...FLORENCE...GOSHEN...
PITTSFORD...WEST RUTLAND...HOLDEN...CENTER RUTLAND...CHITTENDEN...
RUTLAND...EAST PITTSFORD...
BE CAREFUL WHEN DRIVING. PONDING WATER ON ROADWAYS CAN CREATE
DANGEROUS DRIVING CONDITIONS...AND HEAVY RAINFALL WILL REDUCE
VISIBILITY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM TUESDAY
EVENING FOR VERMONT.
LAT...LON 4361 7331 4362 7332 4361 7338 4361 7341
4370 7341 4376 7336 4379 7336 4382 7339
4387 7337 4392 7340 4390 7266 4387 7256
4356 7253
KGMSpecial weather statement, Jun 25, 4:31 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
431 PM EDT TUE JUN 25 2013
VTZ003-004-007-252130-
CALEDONIA VT-ESSEX VT-ORLEANS VT-
431 PM EDT TUE JUN 25 2013
...A LINE OF STRONG THUNDERSTORMS WILL MOVE THROUGH EAST CENTRAL
ORLEANS...NORTHEASTERN CALEDONIA AND SOUTHERN ESSEX COUNTIES...
AT 424 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM WEST
BURKE TO WEST WATERFORD...MOVING EAST AT 15 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. EXPECT DANGEROUS
LIGHTNING. VERY HEAVY RAIN WILL CAUSE WATER TO POND ON ROADS AND IN
POOR DRAINAGE AREAS. THERE MAY BE RAPID RISES ON SMALL STREAMS AND
CREEKS.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
EAST HAVEN...BRIGHTON STATE PARK...EAST BRIGHTON...NORTH CONCORD...
FERDINAND...MILES POND...GRANBY...EAST CONCORD...GILMAN...
LUNENBURG...SOUTH LUNENBURG...
BE CAREFUL WHEN DRIVING. PONDING WATER ON ROADWAYS CAN CREATE
DANGEROUS DRIVING CONDITIONS...AND HEAVY RAINFALL WILL REDUCE
VISIBILITY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM TUESDAY
EVENING FOR VERMONT.
LAT...LON 4456 7156 4456 7159 4454 7157 4450 7157
4441 7169 4439 7179 4435 7181 4433 7187
4434 7190 4433 7199 4483 7200 4483 7155
4479 7156 4475 7162 4459 7153
LOCONTOLocal storm report, Jun 25, 4:35 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
435 PM EDT TUE JUN 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 PM FLASH FLOOD DANNEMORA 44.72N 73.72W
06/25/2013 CLINTON NY PUBLIC
PORTIONS OF HUGH HERRON AND NASHVILLE ROADS WASHED OUT
&&
EVENT NUMBER BTV1300169
JNThe office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 8:27 PM EDT | Special Weather Statement | BTV | Essex, Franklin | 63 min |
| Jun 25, 2:53 PM EDT | Severe Thunderstorm Warning | BTV | Essex | 67 min |
| Jun 25, 3:16 PM EDT | Special Weather Statement | BTV | Clinton | 44 min |
| Jun 25, 3:32 PM EDT | Special Weather Statement | BTV | Clinton | 43 min |
| Jun 25, 4:13 PM EDT | Special Weather Statement | BTV | Clinton | 2 hr |
| Jun 25, 7:42 PM EDT | Special Weather Statement | BTV | St. Lawrence | 63 min |
Nearby
Flash Flood Warnings in New York, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.